Update on previous post

Hi

I have posted previously, this is an just update to hopefully get some more good advice. Thanking you all in advance.

My doctor has finally given me a trial of thyroxine 25mcgs after she consulted an endo. I have been taking the thyroxine for 17 days and I had a few days feeling that I was getting my energy back but the last few days have been a struggle. Very bad stomach cramps for a couple of days; foot pain, hip pain, dry mouth, and headache I am also a bit breathless. I have a few options, I could just persevere for a bit longer in case my symptoms stop or maybe try halving my dose before returning to the doctor for advice. My doctor didn’t want me to take thyroxine as she says my thyroid is fine but in view of all my symptoms decided to the trial. Do you think it too soon to ask to have my blood tests repeated or could it be that I just don’t tolerate T4 and would it be worth trying the smallest dose of T3 ?

2 Replies

oldestnewest
  • gist,

    Levothyroxine takes up to 6 weeks to initially saturate the body which will only tolerate small increases at any one time. Your doctor should retest your thyroid hormone levels after 6 weeks and adjust the dose according to results.

    Leave 24 hours between last dose and blood draw and have the blood drawn early in the morning whilst fasting (water only) as this is when TSH is highest.

    It is important to take your pill on an empty stomach with a glass of water, 1 hour before food, 2 hours before supplements and 4 hours before calcium, iron or vit D supplements.

    Depending on how long your hypothyroidism has remained undiagnosed, your symptoms may continue for a while, but you should start to see an improvement once you are wholly medicated. The goal of Levothyroxine is to restore the patient to euthyroid status and for most people that means TSH just above or below 1.0.

    Symptoms can lag behind good biochemistry by 6-8 weeks and sometimes a low dose like 25mcg can make a struggling thyroid take a bit of a break and produce even less than it was, inducing more symptoms . It is much too early to consider adding T3 as you may improve once T4 is optimised.

    You have advised you are supplementing nutrients in previous posts. Thyroid issues love optimal levels to function better. You advised of a TPOAb negative result. Did you have TGAb (thyroglobulin) tested ? ? .. Either or both will denote Hashimotos Auto- Immune Disease.

    A good read is "Your Thyroid & How To Keep It Healthy" by Dr Barry Durrant Peatfield.

    .

    Hypothyroidism

    thyroiduk.org.uk/tuk/about_...

    .

    Hashimotos

    thyroiduk.org.uk/tuk/about_...

  • 25 mcg ... yesterday described by one of the admins "miserable dose"

    50 mcg is more usual starting dose AND to be increased regularly according to symptoms and blood tests

You may also like...